question-icon

Why am I experiencing pain and redness in the eyes after taking Bactrim?

default
Posted on Mon, 19 Nov 2018
Question: I took my first dose of Bactrim for a UTI at 4PM. My eyes hurt as if I have eye strain and they are bloodshot, like I have been crying. Do I have anything to worry about?
doctor
Answered by Dr. Prof. Kunal Saha (2 hours later)
Brief Answer:
Possibly due to an allergic cause.

Detailed Answer:

Hi,

Thanks for your query.

Bactrim is a supha drug and some people may have allergies to it. The eyes being bloodshot could be an allergic manifestation and thus could be related to Bactrim.

However, the redness of the eyes along with the eyes hurting could also occur due to an independent allergic eye irritation or could be associated with conjunctivitis.

I would insist you to get it evaluated. Treatment with antibiotic drops or antiallergic medication should take care of the issue.

Hope I answered your query.

Regards,
Dr. Prof. Kunal Saha, General & Family Physician
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4472 Questions

premium_optimized

The User accepted the expert's answer

Share on
Why am I experiencing pain and redness in the eyes after taking Bactrim?

Brief Answer: Possibly due to an allergic cause. Detailed Answer: Hi, Thanks for your query. Bactrim is a supha drug and some people may have allergies to it. The eyes being bloodshot could be an allergic manifestation and thus could be related to Bactrim. However, the redness of the eyes along with the eyes hurting could also occur due to an independent allergic eye irritation or could be associated with conjunctivitis. I would insist you to get it evaluated. Treatment with antibiotic drops or antiallergic medication should take care of the issue. Hope I answered your query. Regards, Dr. Prof. Kunal Saha, General & Family Physician